Tornadoes · United States · Mississippi · 2024

EF1 tornado, Topeka to Divide, Mississippi, May 13, 2024

From Topeka to Divide, this EF1 tornado ran 0.8 miles across Lawrence County on May 13, 2024, touching down at 3:37 AM CDT and reaching 230 yards wide. It killed nobody, and did $100,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
May 13, 2024
Touchdown
3:37 AM CDT (08:37 UTC)
Lifted
3:38 AM CDT (08:38 UTC)
On the ground
1 minutes
Path length
0.8 miles (1.3 km)
Path width
230 yards (210 m)
Deaths
0
Injuries
0
Property damage
$100,000
County
Lawrence County
Touchdown point
31.440, -90.134
Lift-off point
31.440, -90.133
Record number
2405130237-01

The damage survey

98 damage points were recorded along this path by NWS JAN, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 105 mph.

  • Fence blown down with a few trees
  • Also, travel trailer rolled
  • Tree on a home, widespread sig tree damage
  • 2 mobile homes with trees on them, sig tree damage

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Severe thunderstorms moved across the state of Mississippi and produced damaging wind gusts, a few brief tornadoes, and heavy rainfall. Several swaths of wind produced significant damage.

An EF-1 tornado touched down just west of Holmesville Road and damaged the Calvary United Church, then quickly dissipated just east of the road. This tornado developed on the north side of am intense downburst and wind swath as a brief spin-up. Despite the brevity, numerous trees were uprooted or snapped along the path with trees blown down to the NE/N/NW direction in a well defined convergent pattern. Power lines were down as well. Roof damage to the church build occurred as the debris was blown into the trees to the north side of the property. Max winds were around 100 mph.

An EF-1 tornado touched down just west of Renfroe Road and Gaskin Lane. This tornado developed on the north side of an intense downburst and wind swath as a brief spin-up. Despite the brevity, numerous trees were uprooted or snapped along the path with trees blown down to the northeast, north, and northwest in a well defined convergent pattern. Maximum winds were estimated to be around 95 mph.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.

Issued (UTC)ExpiredProductOffice
00:00 UTC17:39 UTCFlood WatchJAN
08:47 UTC09:02 UTCSevere Thunderstorm WarningJAN

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 06:00 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the tornado touched down at May 13, 2:21 AM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, May 13, 2:21 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
221 AM CDT Mon May 13 2024

...New AVIATION...

.MESOSCALE UPDATE...
Issued at 939 PM CDT Sun May 12 2024

Local radars showed a large area of mostly light to moderate rain
across our CWA generally along and north of Highway 84. There was
no lightning within our CWA at mid evening and the rain has
knocked temperatures down close to forecast morning lows across
our southern zones. No severe weather or locally heavy rain is
expected over our CWA for the next couple of hours but, waa is
expected to increase after midnight from the southwest ahead of a
shortwave trough noted over the southern Plains. The 00Z Mon JAN
sounding had a PWAT of 1.55in. By morning PWATs are expected to be
close to two inches. Regional radars did show convection over east
Texas crossing the Louisiana state line. This activity is progged
to increase in coverage and intensity as it approaches our CWA.
This activity will pose a damaging wind and hail threat mainly as
it moves into our CWA. In addition rainfall rates will increase as
well with heavy rain falling over already wet grounds. Some runoff
issues especially in poor drainage areas are possible later
tonight. /22/

&&

.DISCUSSION...
Issued at 158 PM CDT Sun May 12 2024

Tonight and tomorrow...

Hope you enjoyed the break this weekend as active weather has
returned for the short term period. A series of disturbances amid an
active southern stream will support multiple complexes that push
across the area starting tonight. The first few will not pose a huge
threat as there is not much instability and the warm front is
offshore the Gulf. These will push through tonight and early
tomorrow morning and there is a slight risk highlighted for south of
the HWY 84 corridor in the HWO for damaging winds to 60 mph and hail
to quarter size. A tornado cannot be ruled out but this chance is
very low considering the lack of instability and unfavorable low
level shear profile.

The main concern will be tomorrow afternoon and evening as a more
potent MCS dives across the area. Storms will initiate in central
Texas and gradually grow upscale, reaching maturity once it reaches
our area. Strong instability and deep shear will be supportive of
its maintenance, while a surface warm front, roughly extending
parallel to the HWY 49 corridor, will serve as a focus for a
potentially stronger wind swath. There is some low end tornado
threat as well given somewhat favorable wind profiles, however I
want to emphasize that the straight line winds in these cases may do
greater, more widespread damage. There is a slight risk highlighted
for this potential as well, however an upgrade to enhanced could be
possible.

In addition to severe threat, PWAT in excess of 1.8 inches and very
deep warm cloud layer will support heavy rain rates capable of
producing flash flooding. Multiple rounds of rain will enhance this
risk further and will lead to a lot of rainfall in a short period of
time, as much as 4 to 5 inches in spots, with a focus south of I-20.
This has prompted the issuance of a flash flood watch and an
elevated risk in the HWO for this area.
/SAS/

Monday Night through Saturday...

The potential for severe storms and heavy rain will be ongoing as
we begin the forecast period Monday night. A complex of storms is
advertised to be in the process of racing east through the CWA
during this time. Damaging wind gusts up to 70 mph, quarter to
golf ball size hail, and tornadoes will be possible with this
complex as it moves through. In addition, heavy rainfall will
again continue to be a concern during this time. High rainfall
rates and training west to east convection could result in flash
flooding, especially in low-lying and poor drainage areas, along
with some minor river flooding.

Showers and storms will continue to be possible into Tuesday as the
main upper trough moves through the region.  This activity will
steadily exit the CWA through the course of the afternoon as the
trough exits to the northeast.  High pressure at the surface and
ridging aloft will quickly build into the region Tuesday night, with
a return to quiet weather expected through at least Wednesday night.

Chances for showers and storms will yet again increase across the
forecast area early Thursday morning, with chances remaining in the
forecast through Saturday.  This is as a result of yet another
series of disturbances forecast to affect the region. It'll also be
during this time, particularly Friday and Saturday, that the
potential for both heavy rain and severe storms will need to
monitored in upcoming forecasts. /19/

&&

.AVIATION...
(06Z TAFS)
Issued at 216 AM CDT Mon May 13 2024

Widespread -SHRA & some -TSRA ongoing mainly across the southern
half of TAF sites will bring varying conditions through the aftn
hours. Away from TSRA, cigs lower to MVFR/IFR while vsbys lower to
MVFR & then prevail through 13/13-17Z. SHRA & TSRA are moving in
quicker & should wind down by mid-morning through aftn hours but
some could return late aftn towards the end of the TAF period.
VSBYs improve but MVFR cigs continue through the end of the TAF
period. Southeasterly winds up to 15mph & gusts up to 25mph are
psbl through the aftn hours & lighter into the evening. /22/DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       79  66  83  63 /  80  50  30   0
Meridian      77  65  85  63 /  90  60  50  10
Vicksburg     82  66  84  62 /  70  50  10   0
Hattiesburg   84  67  87  64 /  90  70  40   0
Natchez       83  65  84  61 /  80  50  10   0
Greenville    79  67  82  64 /  60  50  20   0
Greenwood     77  66  82  63 /  80  50  40   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch through Tuesday morning for MSZ053>066-072>074.

LA...Flood Watch through Tuesday morning for LAZ024>026.

AR...None.
&&

22/19/DC

In the hours before

Special weather statement, May 13, 1:07 AM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
107 AM CDT Mon May 13 2024

LAZ025-MSZ047-048-053-054-130700-
Tensas LA-Copiah MS-Warren MS-Hinds MS-Claiborne MS-
107 AM CDT Mon May 13 2024

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL TENSAS PARISH...
SOUTHWESTERN WARREN...CLAIBORNE...SOUTHWESTERN HINDS AND NORTHERN
COPIAH COUNTIES THROUGH 200 AM CDT...

At 106 AM CDT, Doppler radar was tracking a strong thunderstorm near
Port Gibson, moving east at 50 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Port Gibson around 110 AM CDT.
  Hermanville and Rocky Springs around 115 AM CDT.
  Carpenter and Reganton around 125 AM CDT.
  Utica around 130 AM CDT.
  Dry Grove and Dentville around 140 AM CDT.
  Jackson, Crystal Springs, and Terry around 150 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3234 9025 3218 9022 3218 9024 3216 9024
      3215 9025 3215 9024 3211 9025 3210 9024
      3209 9025 3209 9023 3204 9023 3203 9025
      3202 9023 3202 9022 3201 9023 3199 9021
      3196 9020 3190 9113 3217 9115
TIME...MOT...LOC 0606Z 260DEG 44KT 3201 9106

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

DB
Special weather statement, May 13, 1:56 AM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Jackson MS
156 AM CDT Mon May 13 2024

MSZ049-050-055-056-130815-
Scott MS-Smith MS-Rankin MS-Simpson MS-
156 AM CDT Mon May 13 2024

...A STRONG THUNDERSTORM WILL IMPACT RANKIN...NORTHERN SIMPSON...
SMITH AND SCOTT COUNTIES THROUGH 315 AM CDT...

At 156 AM CDT, Doppler radar was tracking a strong thunderstorm over
Terry, or near Byram, moving east at 55 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Jackson, Richland, Florence, Whites, and Monterey around 200 AM
  CDT.
  Star around 205 AM CDT.
  Piney Woods around 210 AM CDT.
  Brandon, Johns, and Cato around 215 AM CDT.
  Polkville and Puckett around 225 AM CDT.
  Pulaski around 230 AM CDT.
  Homewood and Burns around 235 AM CDT.
  Forest around 245 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3197 8932 3188 9014 3191 9017 3193 9017
      3194 9019 3195 9019 3204 9023 3209 9023
      3209 9025 3215 9024 3215 9025 3218 9024
      3220 9018 3223 9019 3223 9021 3229 9017
      3229 9015 3232 9015 3236 9011 3251 8938
TIME...MOT...LOC 0656Z 260DEG 49KT 3213 9028

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

DB
Special weather statement, May 13, 2:34 AM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Jackson MS
234 AM CDT Mon May 13 2024

MSZ054-059-061>063-130845-
Lawrence MS-Jefferson MS-Copiah MS-Lincoln MS-Franklin MS-
234 AM CDT Mon May 13 2024

...STRONG THUNDERSTORMS WILL IMPACT LINCOLN...LAWRENCE...SOUTHEASTERN
JEFFERSON...FRANKLIN AND COPIAH COUNTIES THROUGH 345 AM CDT...

At 233 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Barlow to near Garden City. Movement was
east at 50 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  Meadville, Bude, Glancy, Pleasant Hill, Caseyville, Allen, New
  Hope, and Barlow around 240 AM CDT.
  Hazlehurst, Mccall Creek, and Gallman around 245 AM CDT.
  Crystal Springs, Martinsville, Vaughn, Little Springs, and Loyd
  Star around 250 AM CDT.
  Wesson, Beauregard, and West Lincoln around 255 AM CDT.
  Brookhaven, Hopewell, and Center Point around 300 AM CDT.
  Georgetown around 305 AM CDT.
  Bogue Chitto and Rockport around 310 AM CDT.
  Sontag, Oma, and Enterprise around 315 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3193 9063 3200 9023 3193 9017 3191 9017
      3189 9014 3186 9013 3184 9016 3183 9013
      3180 9015 3179 9011 3175 9012 3176 8997
      3139 8996 3140 9004 3137 9004 3135 9040
      3135 9098 3134 9099 3135 9102 3132 9111
TIME...MOT...LOC 0733Z 261DEG 42KT 3188 9064 3136 9106

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

DB
Special weather statement, May 13, 3:14 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
314 AM CDT Mon May 13 2024

MSZ055-056-064-065-130945-
Smith MS-Jefferson Davis MS-Covington MS-Simpson MS-
314 AM CDT Mon May 13 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SIMPSON...SOUTHERN
SMITH...COVINGTON AND JEFFERSON DAVIS COUNTIES THROUGH 445 AM CDT...

At 314 AM CDT, Doppler radar was tracking a strong thunderstorm near
Shivers, or 14 miles southwest of Mendenhall, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Pinola and Shivers around 320 AM CDT.
  Clem around 325 AM CDT.
  Magee and Sanatorium around 330 AM CDT.
  Mount Olive around 335 AM CDT.
  Mize around 345 AM CDT.
  Taylorsville around 355 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3152 8996 3152 8998 3176 8997 3175 9009
      3187 9011 3195 8932 3180 8933 3180 8940
      3146 8940 3143 8956 3144 8982 3139 8982
      3139 8996
TIME...MOT...LOC 0814Z 276DEG 38KT 3181 9004

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

DB
Special weather statement, May 13, 3:20 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service Jackson MS
320 AM CDT Mon May 13 2024

MSZ051-052-056>058-130945-
Smith MS-Lauderdale MS-Newton MS-Clarke MS-Jasper MS-
320 AM CDT Mon May 13 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN JASPER...SOUTHERN
NEWTON...NORTHEASTERN SMITH...NORTHERN CLARKE AND SOUTHERN LAUDERDALE
COUNTIES THROUGH 445 AM CDT...

At 320 AM CDT, Doppler radar was tracking a strong thunderstorm near
Montrose, or 11 miles north of Bay Springs, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Louin, Montrose, Garlandville, Turnerville, and Roberts around 325
  AM CDT.
  Paulding and Rose Hill around 335 AM CDT.
  Orange around 340 AM CDT.
  Pachuta around 345 AM CDT.
  Stonewall and Enterprise around 350 AM CDT.
  Quitman around 400 AM CDT.
  Sykes and Sable around 405 AM CDT.
  Middleton around 410 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3203 8846 3198 8946 3222 8939 3222 8932
      3229 8932 3238 8841
TIME...MOT...LOC 0820Z 276DEG 38KT 3215 8930

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

DB

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Jackson, MS (KJAN), 00:00Z

8.6 hours before the tornado, 98 km from the path. May 13, 2024.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2024-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -65295, lifted condensation level 1122 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Jackson, MS at 00:00Z on 2024-05-13The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 39 square meters per square second, 0 to 6 km bulk shear 36 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-65295 J/kg
Surface CAPE
95 J/kg
Mixed-layer LCL
1122 m above ground
0-6 km bulk shear
36 kt
0-1 km bulk shear
12 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
5.4 K/km

Open this sounding in Storm Lab

Jackson, MS (KJAN), 12:00Z

3.4 hours after it, 98 km from the path. May 13, 2024.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2024-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -65265, lifted condensation level 807 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Jackson, MS at 12:00Z on 2024-05-13The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 149 square meters per square second, 0 to 6 km bulk shear 30 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-65265 J/kg
Surface CAPE
5 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
30 kt
0-1 km bulk shear
10 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.3 K/km

Open this sounding in Storm Lab

The surface observations

Brookhaven (1R7), 32 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
06:55 UTC 6 kt111008.5VCTS
07:15 UTC 3 kt101008.8
07:35 UTC0° 0 kt1008.5VCTS
07:55 UTC310° 11 kt1009.1VCTS
08:15 UTC310° 25 kt361012.9TS
08:35 UTC10° 13 kt261011.2TS
08:55 UTC20° 14 kt211010.5TS
09:15 UTC40° 9 kt161010.5VCTS
09:35 UTC 3 kt1010.5VCTS
09:55 UTC 4 kt101010.2TS
10:15 UTC0° 0 kt101010.8VCTS
10:35 UTC0° 0 kt1009.8TS

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Jackson/Brandon,MS radar (KDGX), 94 km away, was scanning. The volume nearest the touchdown began at 08:37 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
08:10 UTCTSTM WND DMG1 E Bogue ChittoLincoln, MSTree uprooted.
08:30 UTCTSTM WND DMGTopekaLawrence, MSReports of trees down on both Holmesville Road and Robert Tynes Road. One resident was trapped in a trailer on Robert Tynes Road. Time estimated based on radar.
08:30 UTCTSTM WND DMGTopekaLawrence, MSReports of trees down on both Holmesville Road and Robert Tynes Road. Time estimated based on radar.
08:31 UTCTSTM WND GST 1051 Wsw TopekaLawrence, MSThis intense downburst started N of Jayess between China Grove Road and Holmesville Road. Max winds were 90-105 mph. This downburst intensified quickly as it approached and crossed Holmesville Road and peaked along Conn-
08:32 UTCTORNADO1 Wsw TopekaLawrence, MSThis brief EF1 tornado touched down just west of Holmesville Road and damaged the Calvary United Church, then quickly dissipated just east of the road. This tornado developed on the north side of a intense downburst and
08:33 UTCTSTM WND DMG2 E TopekaLawrence, MSReport of trees down on Highway 27S. Time estimated based on radar.
08:35 UTCTSTM WND GST 1001 E TopekaLawrence, MS*** 1 INJ *** This intense downburst swath occurred generally in the Highway 27 portion of Southern Lawrence county near Robert Tynes, Divide and Renfroe Roads. Numerous trees were uprooted and or snapped, along with mul
08:37 UTCTORNADO4 Ene TopekaLawrence, MSThis brief EF1 tornado touched down just west of Renfroe Road and Gaskin Lane. This tornado developed on the north side of a intense downburst and wind swath as a brief spin-up. Despite the brevity, numerous trees were u
08:45 UTCTSTM WND GST 903 S ArmLawrence, MSThis swath of significant winds was noted along River Road near the Oak Vale area of Lawrence County. Damage was mainly to numerous uprooted and snapped trees along River Road and to areas toward the Pearl River. A coupl
08:50 UTCTSTM WND DMG1 E Oak ValeJefferson Davis, MSMultiple downed trees in the Oak Vale area.
08:50 UTCTSTM WND GST 1051 N Society HillJefferson Davis, MSThis significant swath of intense winds started in the Oak Vale community in Jefferson Davis county and moved SE through the Society Hill community of Jefferson Davis county and continued into N Marion where it impacted
08:53 UTCTSTM WND DMG1 Nw GossMarion, MSNumerous trees down, many across roads, including Hwy 44 and 13 N.
08:53 UTCTSTM WND DMGSociety HallJefferson Davis, MSMultiple trees down in the Society Hill community.
08:54 UTCTSTM WND GST 1051 Nnw Society HallJefferson Davis, MSCorrects previous tornado report from 1 NNW Society Hall. After additional drone aerial imagery and perspective, the damage along Highway 13 at Wilburn Dyess Road in the Society Hill community was not caused from a torna
08:54 UTCTORNADO1 Nnw Society HallJefferson Davis, MSThis brief EF1 tornado touched down basically along Highway 13 at Wilburn Dyess Road in the Society Hill community. This tornado developed on the north side of a intense downburst and wind swath as a brief spin-up. Despi
08:57 UTCTSTM WND DMGBunker HillMarion, MSMultiple trees down and power lines, roads blocked around the Bunker Hill community and Hwy 35.
09:00 UTCTSTM WND DMG2 Ssw BassfieldJefferson Davis, MSMultiple trees down around Bassfield and Hwy 35 S areas.
09:02 UTCTSTM WND DMGImproveMarion, MSMultiple trees down in the Improve community.
09:02 UTCTSTM WND GST 1101 S Bunker HillMarion, MSThis significant swath of intense winds started in the Oak Vale community in Jefferson Davis county and moved SE through the Society Hill community of Jefferson Davis county and continued into N Marion where it impacted
09:15 UTCTSTM WND DMG2 Ese Hickory GroveLamar, MSLot of trees & debris down on hwy 44 in Sumrall.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2024 tornado in MississippiEvery tornado in Mississippi since 1950Warnings in force in Mississippi nowThe forecast where you are

The other tornadoes of May 13, 2024

16 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 133:32 AM CDTEF1Lawrence, MS0.5280$120,000
May 134:35 AM CDTEF0Lincoln, OK0.220$20,000
May 1311:44 AM CDTUnratedWalton, FL0.010
May 133:00 PM CDTEF1Calhoun, TX13.6150$8,000
May 133:39 PM CDTEF0Taney, MO1.250
May 134:41 PM CDTEF2Calcasieu Parish, LA3.4200$250,000
May 134:45 PM CDTEF1Calcasieu Parish, LA6.5300$150,000
May 133:39 PM MSTEF0Coconino, AZ0.110
May 136:22 PM CDTEF2Saint Martin Parish, LA8.6400$250,000
May 136:34 PM CDTUnratedSaint Martin Parish, LA3.61
May 136:35 PM CDTUnratedSaint Martin Parish, LA4.21
May 136:37 PM CDTUnratedIberville Parish, LA0.9100
May 136:39 PM CDTEF0Iberville Parish, LA6.6150
May 136:43 PM CDTEF0Pointe Coupee Parish, LA0.9100$15,000
May 136:54 PM CDTEF0Iberville Parish, LA1.8120$15,000
May 137:23 PM CDTEF1Livingston Parish, LA3.3150$12,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.